Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Sexual intercourse, bleeding heavily, abdominal pains. On implanon contraceptive implant. Causes for bleeding?

I have the implanon contraceptive implant and have had it for just over 2 years now. I very rearely have periods, maybe a little spotting here and there but nothing much. Recently I have had a little more spotting and I thought nothing of it, it lasted approximately a week. Then finished. A couple of days later I had sex with my regular boyfriend. It wasn t particularly rough but I did feel some discomfort towards my lower abdomen . The next day I started bleeding as heavily as a period I would have had prior to having the implant. I m having pains in my abdomen - just like ordinary cramps . I m wondering if it s a coincidence and I just started an unexpected period. Or if I should attribute it to the sex and be more concerned that something had gone wrong?
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello ma'am and welcome.

Sexual intercourse does attribute to a slight change in hormonal levels, but the activity in itself could be the cause for the bleed.

I would recommend a visit to your doctor who will conduct a physical examination. There have been many cases of initiation of the monthly period immediately after or during sexual intercourse and this is considered normal. But as I said, it is best to meet your doctor to make sure all is well.

Hope this helps.

Best wishes.
Answered: Wed, 11 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor